MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X14; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X14; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 1020-40-114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 08/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, while placing the c7 screw, the surgeon tapped with a 4.0 tap and as he was doing the final turn on the 4.0x14 screw the screw sheared off below the poly head.The shank was recovered and they skipped that level.Patient had giant cell neoplasm with a solid aneurysmal bone cyst.He was treated with denosumab which makes the cyst hard.The bone was extremely hard at this level.Posterior cervical c6-t2.The screw shank was drilled out and recovered.Procedure was successfully completed with a ten (10) minute surgical delay.Patient outcome is unknown.Concomitant device reported: screwdriver (part# unknown, lot# unknown, quantity unknown); drill (part# unknown, lot# unknown, quantity unknown).This report is for one (1) 4.0 ply scrw 4.0x14.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 4.0 ply screw 4.0x14 (p/n:102040114, lot #: 236997) was returned and received at us cq.Upon visual inspection, the screw was broken at the most proximal thread and the broken portion was returned.The threads were observed to be deformed and there was a foreign substance most likely bone cement on the threads of the screw.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.Std polyaxial screw 4.0x08-50.Std shank 4,0x08-50.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the 4.0 ply screw 4.0x14 (p/n:102040114, lot #: 236997).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces on the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the dhr of product code: 102040114.Lot: 236997.Was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on 21.03.2019.Qty: 398.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: patient code 3191 used to capture modified surgical procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW 4.0X14
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10575044
Report Number1526439-2020-01774
Device Sequence Number19637364
Product Code NKG
UDI-Device Identifier10705034512242
UDI-Public(01)10705034512242
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-40-114
Device Catalogue Number102040114
Device Lot Number236997
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/08/2020
10/20/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/16/2020
10/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK-SCREWDRIVER; UNKNOWN DRILL BITS; UNK-SCREWDRIVER; UNKNOWN DRILL BITS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight64